Alert archive / Illinois / Flash Flood Warnings in 2019
Flash Flood Warning 18, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood warning at Jun 5, 2019, 5:22 PM CDT for Marion County, Illinois. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2019, 5:22 PM CDT (22:22 UTC)
- Expired
- Jun 5, 2019, 11:15 PM CDT
- In force
- 6 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Marion County, IL
The radar
The Evansville,IN radar (KVWX), 105 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 98 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.4 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 941 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 872 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.8
The text
As transmitted.
336 WGUS53 KLSX 052222 FFWLSX ILC121-060415- /O.NEW.KLSX.FF.W.0018.190605T2222Z-190606T0415Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service St Louis MO 522 PM CDT Wed Jun 5 2019 The National Weather Service in St Louis has issued a * Flash Flood Warning for... Central Marion County in south central Illinois... * Until 1115 PM CDT. * At 521 PM CDT, Doppler radar indicated thunderstorms producing heavy rain across the warned area. Flash flooding is expected to begin shortly. * Some locations that will experience flooding include... Salem, Odin, Omega, Helm, Tonti, Iuka, Alma, Brubaker and Selmaville. This includes Interstate 57 in Illinois near exit 116. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Be especially cautious at night when it is harder to recognize the dangers of flooding. && LAT...LON 3850 8870 3861 8905 3875 8904 3871 8870 $$ Fuchs
2 follow-up statements
386 WGUS73 KLSX 060123 FFSLSX Flash Flood Statement National Weather Service St Louis MO 823 PM CDT Wed Jun 5 2019 ILC121-060415- /O.CON.KLSX.FF.W.0018.000000T0000Z-190606T0415Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Marion IL- 823 PM CDT Wed Jun 5 2019 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT FOR CENTRAL MARION COUNTY... At 820 PM CDT, local law enforcement reported flash flooding in parts of Marion County. At 545 PM, the Marion County Sheriff's Office reported Summit Prairie Road was closed due to the culvert being washed out. Other roads reported flooded included Route 37 North and U.S. Highway 51. Flash flooding may persist over the next few hours. Some locations that will experience flooding include... Salem, Odin, Omega, Helm, Tonti, Iuka, Alma, Brubaker and Selmaville. This includes Interstate 57 in Illinois near exit 116. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be especially cautious at night when it is harder to recognize the dangers of flooding. && LAT...LON 3850 8870 3861 8905 3875 8904 3871 8870 $$ Fuchs
990 WGUS73 KLSX 060406 FFSLSX Flash Flood Statement National Weather Service St Louis MO 1106 PM CDT Wed Jun 5 2019 ILC121-060416- /O.EXP.KLSX.FF.W.0018.000000T0000Z-190606T0415Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Marion IL- 1106 PM CDT Wed Jun 5 2019 ...THE FLASH FLOOD WARNING FOR CENTRAL MARION COUNTY WILL EXPIRE AT 1115 PM CDT... The heavy rain has ended. Flooding is no longer expected to pose a threat. Please continue to heed any remaining road closures. LAT...LON 3850 8870 3861 8905 3875 8904 3871 8870 $$ TES
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 5, 4:01 PM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, Jun 5, 4:01 PM CDT, 1 hour 21 minutes before
Area Forecast Discussion National Weather Service Saint Louis MO 401 PM CDT Wed Jun 5 2019 .SHORT TERM... (Through Late Thursday Night) Issued at 148 PM CDT Wed Jun 5 2019 Focus continues to be thunderstorm and severe threat through this evening. Surface low is currently centered over northwest MO with a front across northern MO into west central IL. Congested CU developing over NE MO and into west central IL as well as over far eastern portions of the CWA as an outflow boundary pushes south. These two areas should be a focus for development this afternoon. Once these storms develop, they will likely quickly become severe. With steep mid level lapse rates and high CAPE, hail will be a threat. Mid levels are quite dry, which will help enhance the downburst and cold pools. While hail will initially be a threat, the threat should transition to a wind threat over the next couple of hours. While a tornado threat can never be completely ruled out, with 15 to 20kts of 0-3km shear, expect a low tornado threat through the evening. Upper low currently over NM is expected to continue moving east and should lift into OK region by Thurs morning. This should help support thunderstorm development over the region with a stalled sfc front across the area. The focus should be over the southern half or so of the CWA, but likely or higher PoPs may need to be pulled further north. Given the rain southern portions of the CWA have received yesterday, and additional rain this evening, will need to consider potential for a flood headline for tomorrow and potentially into Fri. Tilly .LONG TERM... (Friday through Next Wednesday) Issued at 310 PM CDT Wed Jun 5 2019 Models are in fairly good agreement suggesting the upper low mentioned above becoming blocked by upper level ridging and nearly stationary over northern AR into TN/KY region through the weekend. While model solutions are in agreement with this trend, placement of the upper low differ slightly. This will largely determine placement of precip through the weekend. PoPs may eventually need to be raised and moved further north, but will need better agreement among models. Agreement is better that a fairly strong cold front will push through the region late Sun into Mon. As the surface ridge builds into the area, the region will finally see a couple of days of dry weather with seasonably cool temps. This will be somewhat short lived as models suggest a fairly deep trof reaching the area by Wed with the chance for storms continuing through the end of the forecast period with continued cool temps. Tilly && .AVIATION... (For the 18z TAFs through 18z Thursday Afternoon) Issued at 1223 PM CDT Wed Jun 5 2019 TSRA are expected to develop this afternoon across west central IL into northeast MO. These storms should merge into some sort of line and push south through the region. KCOU should see less coverage and therefore left much of that forecast as-is. Other sites, have lowered visbys during timing of greatest TSRA threat. The threat of these storms being severe continues to increase. Will update in a few hours as timing confidence increases. Winds will become nely on Thurs with shower chances increasing through the morning. Tilly && .PRELIMINARY POINT TEMPS/POPS... Saint Louis 73 87 68 85 / 100 50 40 30 Quincy 66 82 63 81 / 50 30 10 10 Columbia 67 85 66 81 / 60 50 30 30 Jefferson City 67 85 67 82 / 60 60 40 30 Salem 68 85 67 82 / 100 50 40 30 Farmington 65 83 65 79 / 90 70 70 60 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Jun 5, 4:11 PM CDT, 1 hour 11 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 411 PM CDT Wed Jun 5 2019 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-061200- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 411 PM CDT Wed Jun 5 2019 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Thunderstorms are expected to push south through the region this evening. Some of these storms will likely be severe with damaging winds and large hail as the the main threat. Major river flooding is ongoing along parts of the Missouri, Mississippi, Illinois, and Osage Rivers. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thunderstorms are in the forecast each day through Tuesday. Major river flooding will continue along parts of the Missouri, Mississippi, Illinois, and Osage Rivers. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any severe weather to the National Weather Service. Tilly
In the hours before
Special weather statement, Jun 5, 4:46 PM CDT, 36 minutes before
Special Weather Statement
National Weather Service St Louis MO
446 PM CDT Wed Jun 5 2019
MOZ018-026-027-034-035-052230-
Marion MO-Monroe MO-Ralls MO-Knox MO-Shelby MO-
446 PM CDT Wed Jun 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN KNOX...NORTHERN
RALLS...MARION...SHELBY AND NORTHEASTERN MONROE COUNTIES UNTIL 530 PM
CDT...
At 446 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southwest of Plevna to near
Philadelphia to near Palmyra to Fall Creek. Movement was east at 30
mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Hannibal, Palmyra, Monroe City, Shelbina, Warren, New London,
Clarence, Shelbyville, Rensselaer, Spaulding, Emden, Philadelphia,
Hunnewell, Bethel, Leonard, Saverton, Ilasco and Indian Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in St Louis.
&&
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
west central Illinois...and northeastern Missouri.
LAT...LON 3995 9184 3987 9144 3979 9136 3972 9136
3960 9118 3953 9133 3967 9230 3995 9229
3995 9234 3998 9234
TIME...MOT...LOC 2146Z 290DEG 27KT 3991 9221 3988 9180 3975 9148 3977
9129
GosselinLocal storm report, Jun 5, 4:49 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
449 PM CDT WED JUN 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0447 PM HAIL GRIGGSVILLE 39.71N 90.73W
06/05/2019 E0.25 INCH PIKE IL PUBLIC
&&
SALLYLocal storm report, Jun 5, 4:53 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
453 PM CDT WED JUN 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 PM TSTM WND GST 2 N IRVING 39.23N 89.41W
06/05/2019 M60 MPH MONTGOMERY IL PUBLIC
&&
SALLYLocal storm report, Jun 5, 4:56 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
456 PM CDT WED JUN 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 PM TSTM WND DMG 1 NNE RAYMOND 39.33N 89.57W
06/05/2019 MONTGOMERY IL EMERGENCY MNGR
SEVERAL POWER LINES BLOWN DOWN ON THE
NORTHEAST SIDE OF RAYMOND AS WELL AS
NUMEROUS TREE LIMBS.
&&
MABLocal storm report, Jun 5, 5:05 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
505 PM CDT WED JUN 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL HANNIBAL 39.71N 91.38W
06/05/2019 E0.25 INCH MARION MO EMERGENCY MNGR
&&
SALLYSpecial weather statement, Jun 5, 5:08 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service St Louis MO
508 PM CDT Wed Jun 5 2019
ILZ097-MOZ026-027-034>036-042-052300-
Pike IL-Marion MO-Pike MO-Audrain MO-Monroe MO-Ralls MO-Shelby MO-
508 PM CDT Wed Jun 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PIKE COUNTY IN WEST
CENTRAL ILLINOIS...RALLS COUNTY IN NORTHEASTERN MISSOURI...NORTHERN
AUDRAIN COUNTY IN CENTRAL MISSOURI...SOUTHERN MARION...SOUTHERN
SHELBY...MONROE AND NORTHWESTERN PIKE COUNTIES IN NORTHEASTERN
MISSOURI UNTIL 600 PM CDT...
At 508 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Clarence to near Monroe City to 6 miles
southeast of Hannibal. Movement was south at 30 mph.
Penny size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Hannibal, Bowling Green, Vandalia, Louisiana, Monroe City, Shelbina,
Paris, Santa Fe, New London, Pleasant Hill, Clarence, Perry, Atlas,
Madison, Laddonia, Center, Frankford, Farber, Pike and Rensselaer.
This also includes Union Covered Bridge Historic Site and Mark Twain
Lake Recreational Area.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southwestern and west central Illinois...and central and northeastern
Missouri.
LAT...LON 3975 9229 3970 9178 3972 9113 3942 9083
3940 9090 3940 9093 3939 9093 3920 9152
3929 9231
TIME...MOT...LOC 2208Z 352DEG 27KT 3974 9232 3966 9177 3964 9131
GosselinThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 2:38 PM CDT | Special Weather Statement | LSX | Brown | 52 min |
| Jun 5, 2:52 PM CDT | Severe Thunderstorm Warning | LSX | Marion | 53 min |
| Jun 5, 3:02 PM CDT | Severe Thunderstorm Warning | LSX | Brown | 43 min |
| Jun 5, 4:03 PM CDT | Special Weather Statement | LSX | Montgomery | 42 min |
| Jun 5, 4:33 PM CDT | Special Weather Statement | LSX | Pike | 42 min |
| Jun 5, 4:44 PM CDT | Flash Flood Warning | LSX | Adams | 6 hr |
| Jun 5, 4:56 PM CDT | Severe Thunderstorm Warning | LSX | Bond, Fayette, Montgomery | 49 min |
| Jun 5, 5:24 PM CDT | Special Weather Statement | LSX | Pike | 51 min |
| Jun 5, 6:13 PM CDT | Special Weather Statement | LSX | Calhoun | 47 min |
| Jun 5, 6:27 PM CDT | Areal Flood Advisory | LSX | Adams, Pike | 3 hr |
| Jun 5, 6:45 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun, Jersey, Madison | 45 min |
| Jun 5, 6:50 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun | 40 min |
Nearby
Flash Flood Warnings in Illinois, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.